| Catalog Number |
20128E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set leaked around the filter and connection sites during use.This complaint was created to capture the 3rd of 19 related incidents.The following information was provided by the initial reporter: "we have had multiple safety reports regarding this tubing related to leaking both around the filter and the connections.Twelve incidents in the past month.".
Event or Problem Description
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 20-mar-2023.H6: investigation summary 11 samples were received and tested by our quality team.Of the 11, 9 presented with filter leaks and the complaint has been verified.The filters were then sent to the supplier in europe for further investigation into possible root cause.The filter leaks were confirmed by the supplier and after they were flushed and dried in the supplier's lab, there were still 2 sets that persisted leaking.The sets underwent further testing at another facility including a red dye test and an analysis of filter membranes by dismantling filter and closely analyzing membranes under microscope.There were no visual abnormalities in the sets and the supplier determined that the issue most likely stemmed from the drugs being infused compromising the hydrophobic membrane in air vent.The root cause of these filter leaks is unknown.There was one sample that lacked a male luer and had a female luer attached to both ends.This set was a clear misassembly issue and the plant responsible has been notified.The missassembly was a result of operator error when joining luer ends to tubing and though extremely rare, the manufacturing plant has made note of this in effort to eliminate further occurrences of this failure.H3 other text : see h10.